Forums


General Discussions

Jury is still out

  • By ozmuso

    I’m 53. Where to start. Well I have been told to see a neurologist but that is probably 6 months away. My first tremors coincided with sertraline usage and were mostly in the right hand. Around 6 years ago I came off the anti depressant and within 6 months the tremors also went. But a year later I was back on the sertraline. Tremors also came back. Then a major scare, i had a night time seizure, ended up in hospital, had MRI etc. but all came up negative. So I hit Google and found various connections between sertraline and seizures, naturally I was determined to wean myself off the sertraline. Did so gradually and have been off it completely for 2 weeks. So that is the brief back story! This time however the tremors are back and not enough time has passed to know if they will go. So my first question is sertraline a known cause on Parkinsons like symptoms? The odd thing is the tremors in my right leg and right arm ONLY occur when I am anxious.

    reply
  • By ozmuso

    The next part of my question is to do with the seeming lack of strength in my right hand particularly when playing difficult passages on piano. Music is a big part of my life so this concerns me greatly. I have noticed the hand writing thing especially when stressed and equate it to being a similar symptom. So that is my second question. Does parkinsons effect finger dexterity (I think I know the answer to this). Thing is when I am playing there is no sign of a tremor, only this tensing up that like I said seems related.to he handwriting symptom.

    reply
  • By ozmuso

    To further complicate all this I have had tendonitis and bad tennis elbow around 6 years ago. My optimistic side tells me my piano playing problems are due to some remaining tendonitis.

    My hope is of course that the PD symptoms have always been drug induced and will fade like the first time. Fingers crossed.

    reply
    • By Chris H. Keymaster

      Hi, @ozmuso – Thanks for posting! Looks like you have a lot of questions, and I’ll try to address them all here! I want to start off by saying that since we are not medical professionals and cannot provide medical or diagnostic advice, it’s important that you discuss these matters with your doctor or neurologist (which it seems like you will be doing).

      It is possible that some medications (including antidepressants) can cause tremors, as explained in this article: https://parkinsonsdisease.net/clinical/medication-induced-tremors/. Typically, the tremor will disappear over time if the medication is stopped. PD can affect finger dexterity and impact handwriting. This symptom is referred to as micrographia, which we have more information on here: https://parkinsonsdisease.net/symptoms/micrographia-handwriting/. I hope this information helps. Please keep us updated after you visit your neurologist! Take care. – Chris, ParkinsonsDisease.net Team

      reply